Alert archive / Mississippi / Flash Flood Warnings in 2004

Flash Flood Warning 62, NWS Jackson, MS

June 30, 2004Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 30, 2004, 3:06 PM CDT for Lincoln County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 3:06 PM CDT (20:06 UTC)
Expired
Jun 30, 2004, 4:05 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 302007
FFWJAN
MSC085-302105-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 405 PM CDT

* AT 306 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS 
  MUCH OF LINCOLN COUNTY.  RADAR INDICATED THE HEAVIEST 
  RAINFALL 8 MILES NORTHEAST OF BROOKHAVEN...WHERE ONE HOUR 
  RAINFALL AMOUNTS WERE ESTIMATED TO BE BETWEEN 1.5 AND 2 
  INCHES.  AROUND 300 PM...EMERGENCY MANAGEMENT OFFICIALS 
  REPORTED MINOR STREET FLOODING IN THE CITY OF BROOKHAVEN.  
  THE THUNDERSTORMS WERE MOVING NORTH AT 20 MPH.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3136 9065 3136 9025 3170 9026 3170 9056

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 11:34 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 30, 11:34 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT WED JUN 30 2004

.DISCUSSION...INCREASED CLOUD COVER ALONG WITH SCATTERED SHOWERS AND
TUNDERSTORMS HAVE AIDED IN KEEPING TEMPERATURES DOWN ACROSS MUCH OF
THE FORECAST AREA. THEREFORE...I HAVE LOWERED AFTERNOON TEMPERATURES
A CATEGORY EVERYWHERE EXCEPT MY SOUTHEAST ZONES WHERE BREAKS IN THE
CLOUDS HAVE ALLOWED TEMPERATURES TO JUMP INTO THE LOWER 80S.
WSR-88D IMAGERY INDICATES SHOWER AND THUNDERSTORM ACTIVITY
INCREASING ACROSS THE AREA. LIKELY POPS SEEM REASONABLE THEREFORE NO
CHANGE WAS MADE.

GRIDS AND TEXT HAVE BEEN SENT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

CAMPBELL
GAGAN
Hazardous weather outlook, Jun 30, 8:21 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CDT WED JUN 30 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011321-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
821 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE FOR ENTIRE OUTLOOK AREA
AGAIN TODAY. STRONG WIND GUSTS...SMALL HAIL...HEAVY RAIN AND
DANGEROUS LIGHTNING WILL BE POSSIBLE.

ANOTHER BOUNDARY HAS STALLED OVER NORTH CENTRAL MISSISSIPPI AND
WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THIS
EVENING.  AS THE SEABREEZE MOVES INLAND THIS AFTERNOON...IT WILL
BECOME THE FOCUS FOR THUNDERSTORMS ELSEWHERE.  WIND GUSTS FROM 40
TO 50 MPH WILL BE POSSIBLE AND REMAIN CAPABLE OF BLOWING OVER
TREES DUE TO SOAKED GROUNDS. FREQUENT LIGHTNING...VERY HEAVY
RAINFALL AND SMALL HAIL CAN ALSO BE EXPECTED.

...FLOODING...
THE ATMOSPHERE OVER THE REGION WILL REMAIN VERY MOIST. ANY
SHOWERS OR THUNDERSTORMS THAT  DEVELOP WILL PRODUCE HEAVY RAIN.
LARGE RAINFALL AMOUNTS IN A SHORT PERIOD...ESPECIALLY NEAR URBAN
AREAS WILL LEAD TO PONDING OF WATER ON ROADWAYS...ALONG WITH
MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW
LYING AREAS. SEVERAL RIVERS AROUND THE REGION WERE ABOVE FLOOD
STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
HEAVY RAIN WILL CONTINUE TO PLAGUE THE AREA. SOUTHWEST WINDS
CONTINUE TO BRING A STEADY FLOW OF GULF MOISTURE INTO THE REGION.
AN UPPER LEVEL LOW WILL APPROACH THE ON FRIDAY...BRINGING MORE
RAIN TO THE AREA THROUGH SATURDAY. WITH SEVERAL RIVERS ABOVE
FLOOD STAGE AND MORE RAIN EXPECTED OVER THE NEXT 2
DAYS...ADDITIONAL FLOODING WILL BE POSSIBLE. MINOR FLOODING OF
SMALL CREEKS...STREAMS... CULVERTS AND OTHER LOW LYING AREAS CAN
BE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:15 PM CDTFlash Flood WarningJANLauderdale, Newton105 min
Jun 29, 7:58 PM CDTFlash Flood WarningJANLeake, Madison117 min
Jun 30, 5:10 PM CDTFlash Flood WarningJANChoctaw, Winston2 hr

Nearby

Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.